The Side Effects of Tinas Medications

Hey all
Normally Tina and I are fastidious in researching the side effects of medicines that we or our friends have been subscribed. It’s what we do, and sometimes our suspicions about some drugs are justified. For example, I refused to take the antidepressant medications subscribed to me a few years back. Mainly because the possible side effects included, but weren’t limited to, suicidal tendencies, confusion and mood swings. There was also the problems of withdrawal from these drugs.
My reluctance to take these depression drugs have lately been justified. Recent research has shown that people who use ‘alternative’ therapies and drugs to combat depression have a 25% chance of relapse. However, those using conventional medicines are around 42% more likely to relapse after cessation of treatment.
Anyway, it hasn’t been until today that I did some searching around the interweb for the Side Effects of Tinas meds.
You see, since Tinas operation, she has been darting like a cowboy on beans! Straight out of the Blazing Saddles movie she is 🙂 . I correctly put this down to a common side effect of the Omeprazole. This drug is used to neutralize stomach acid (like bicarbonate of soda). The reason she needs Omeprazole is because she has to take Dexamethasone to reduce brain swelling. Now, Dexamethasone increases the stomach walls sensitivity to its own acids. But, the Dexamethasone also increases her appetite (a common side effect).
So we are in a situation where Tinas is eating heaps! I mean heaps! She has gained three kilograms in about seven days.
So, more food means more fartz too!
🙂
We’re going to get some charcoal tablets to combat the fartz, and we’ve bought heaps of vegies to try and get some healthy food into her, rather than bingeing(sp?) on trans fats. We have wheat bix and honey for the 3am munchies though.
We’ve been friends for 20+ years and Tina has never eaten like this. Not even when she was 90+kg back in the late 90’s.
It’s all good though. I would rather see her eating than wasting away to a skeleton.

What did we do today you ask?
We went for a walk, then went to the doctor, then came home. Oh, we also ate fresh mackeral and chips, paw paw, wheat bix and pears.
🙂
Here come the obligatory pics from Paradise:

Paw paw. $3.50 for this 2 kilo monster

Last nights dinner

Some boats and other stuff. The log Tinas is next to is a 10 metre length of flotsam. Imagine hitting that in a boat!

image
image
image
image
image
image
image
image

Advertisements

6 Comments

  1. bob said,

    August 29, 2011 at 9:48 pm

    cooee….

    great to hear that tina’s eating..boy I went other way…from 305 2 years ago to 220 now….

    Ok, the meds are a bitch at times, but that anti swelling ones are needed as
    encephalitis is a concern after surgery…..

    you have the social meds program there like here right..?
    well I’ve had gut issues since my teens and it has been severe at times…

    I used to gobble imodium (which is almost 100% fix for me)..
    but that shit wasn’t over counter Rx and was about $22 for 8-12 tabs… so about $44 a month so I went without..

    now its off patent so generic forms are available, and covered by the govt med insurance plans.. I get all I need free..

    FYI..tylenol/asprin are also off patent now, and covered..if pain is present..(but I hate tylenol, and they themselves have lowered the daily dosage)
    so if bleeding risk isn’t a factor ASA is my choice..

    here the pharmacist can give without seeing Dr..they can now for any “non narcotic”.. might be same there

    it goes under the name
    loperamide…
    pop one after eating and I have 0 issues.

    this may be a valid choice for her “toots” or any what I call percolating…

    also I’ve found the xanax I use now as a good drug at this time…
    yes it has the similar suicidal/withdrawal stuff, but mostly in teens and young adults..I’ve had 0 side effects myself after two years use, and a large dose increase since diagnosis..
    boy its helped me..

    I prefer this to mood altering or valium style benzo’s…they make me groggy when I get up, and snooze during day, but xanax leaves me clear headed with I get up..

    and no snooze issues…

    check into these..they may be a valid choice for you…depending if they’re not contraindicated..

    great pics, and nice to see that tina has appetite and looks well…
    got to keep that up….

    Thanks for pics and update…see you both later, and best wishes to you both..

    Love Bob..

    • Tina and Brad said,

      August 30, 2011 at 7:17 am

      We have the pharmaceutical benefits scheme. If you qualify, as we do now, the most you pay for each med is $5.50 if i recall correctly. The doc suggested charcoal tablets for percolation, but Tina said she wasn’t going to eat them. Ah well. It’s her choice.

  2. EkimRI said,

    August 29, 2011 at 10:08 pm

    CoooooooEeeeeeeee!

    Looking good and eating well, excellent signs both… =)

    EkimRI

  3. Desert Woman said,

    August 30, 2011 at 12:17 am

    glad to hear you are eating and feeling better
    good luck with all the meds
    i hope you continue to fare well..

  4. bongspit said,

    August 30, 2011 at 1:43 am

    what’s wrong with farting?

    • Brad said,

      August 30, 2011 at 6:44 am

      Nothing wrong with farting 🙂 It’s the dutch ovens that worry me 😉


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: